North Dakota, 2011Funnel Clouds in North Dakota, June 13 to 17, 2011
June 13 to 17, 2011 · NWS FGF · 3 events in 1 county or zone
As a surface boundary moved into southeast North Dakota by early in the evening of the 17th, several thunderstorms formed along it. There was a good amount of low level convergence, with southeast winds ahead of the boundary and northwest winds behind it.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a surface boundary moved into southeast North Dakota by early in the evening of the 17th, several thunderstorms formed along it. There was a good amount of low level convergence, with southeast winds ahead of the boundary and northwest winds behind it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 13, 2:08 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jun 13, 2:08 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
308 PM CDT MON JUN 13 2011
.SHORT TERM...
THE MAIN FORECAST CHALLENGE OVER THE SHORT TERM REMAINS PCPN
CHANCES. SEEMS LIKE JUST ABOUT EVERY PERIOD HAS SOME SORT OF PCPN
CHANCES AND HARD TO NARROW THINGS DOWN ANY MORE AT THIS POINT.
WITH NO MODEL PREFERENCE WILL TRY NOT TO STRAY TOO FAR FROM THE
GOING FORECAST.
TONIGHT...THE NICE COMMA HEAD ROTATION THAT MOVED THROUGH THE FA
THIS MORNING IS NOW CONCENTRATED AROUND THE MANITOBA LAKES REGION.
THERE HAS BEEN SOME SHOWER/TSTM ACTIVITY WRAPPED DOWN FROM THIS
COMMA ROTATION DOWN THROUGH NORTHWEST MN AND INTO EASTERN SD. SOME
DARKENING ON WATER VAPOR EVIDENT OVER A GOOD PORTION OF EASTERN
ND. THERE IS ALSO SOME COOLING MOVING INTO NORTHERN PORTIONS OF
ND AT 500MB WHERE THERE IS ALSO SOME GROWING SFC BASED CAPE.
0-6KM SHEAR NOT OVERLY IMPRESSIVE IN THE NORTH AND FAIRLY MEAGER
TOO IN THE SOUTH. SFC PATTERN SHOWS A TROUGH/WIND CONVERGENCE
LINE OVER EASTERN ND WITH DRIER AIR BEHIND. CONSIDERING ALL
PARAMETERS CHANCES FOR RAIN LOOK BEST OVER THE EASTERN FA WHERE
THE ECHOES ARE NOW. MUCH MORE UNCERTAIN IF AT ALL ELSEWHERE.
HOWEVER WILL MAINTAIN SOME LOW PCPN CHANCES ALL THE WAY BACK TO
THE KDVL REGION IN CASE SOMETHING FORMS. IF ANYTHING DOES IT WILL
BE PRETTY MINIMAL.
TUE-THU...PCPN CHANCES REMAIN THE BIG QUESTION THROUGHOUT THIS
ENTIRE TIME FRAME. THERE SHOULD BE SOMEWHAT OF A BREAK INTO
PORTIONS OF EARLY TUE. THEN ANOTHER 500MB WAVE KICKS OUT FROM THE
WEST AND WILL MOVE ACROSS THE FA MAINLY TUE NIGHT INTO WED NIGHT.
THIS WILL AGAIN START TO BRING MUCH BETTER CHANCES FOR RAIN TO THE
AREA AND WILL STICK WITH LIKELY CHANCES ATTM. WITH A LOT OF CLOUD
COVER AND RAIN IN THE FORECAST TEMPS LOOK TO STAY ON THE COOL SIDE.
.LONG TERM (THU NIGHT-MON)...
THE LONG TERM PERIOD LOOKS ACTIVE...WITH A SERIES OF WAVES PUSHING
ACROSS THE AREA. THE USUAL TIMING DIFFERENCES EXIST...WITH THE ECMWF
GENERALLY FASTER AND MUCH MOISTER. OVERALL LIKED THE GFS BEST AS IT
ACCOUNTS FOR UPPER LEVEL RIDGE AND A LITTLE DRIER AIR ON THU...WHICH
WILL BE THE BEST CHANCE FOR DRY WEATHER THROUGHOUT THE LONG TERM.
THE MOST UNSTABLE DAY CURRENTLY LOOKS LIKE SUNDAY...WITH SHOWALTERS
AROUND NEG 5...AND THEREFORE I HAVE HIGHEST POPS ON SUNDAY DURING
THE DAY.
&&
.AVIATION...
EXPECT PREDOMINANTLY VFR CONDS WITH TEMPO MVFR CONDS IN THE VALLEY
AND POSSIBLY TVF THIS EVENING. WINDS WILL CONTINUE FROM THE SOUTH AND
SHOULD TAPER OFF THIS EVENING...BUT SOUTHERLY WINDS WILL PUMP UP
MOISTURE FROM THE CNTRL PLAINS TONIGHT...AND MORE MVFR CIGS WILL
LIKELY DEVELOP BY TUE MORNING. A TSTM IS POSSIBLE MAINLY ACROSS THE
SOUTHERN VALLEY TONIGHT...WHERE THE GREATEST INSTABILITY WILL BE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
GODON/SPEICHER
Hazardous weather outlook, Jun 13, 5:56 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
656 AM CDT MON JUN 13 2011
MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-141200-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
656 AM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. NO
SEVERE WEATHER IS ANTICIPATED HOWEVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND TUESDAY
NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED. THE NEXT CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AND NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-141200-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH-
656 AM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED LATE TUESDAY AFTERNOON AND
TUESDAY NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED. THE NEXT
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AND
NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DTR
Funnel Cloud, Ransom
- When
- June 13, 5:09 PM CST
- Where
- Ransom County, 7.09 mi WNW of Englevale
- Reported by
- Trained Spotter
- Coordinates
- 46.450, -98.030
A persistent wall cloud was reported along with a funnel extending about half way down to the ground.
Funnel Cloud, Ransom
- When
- June 17, 5:05 PM CST
- Where
- Ransom County, 6.27 mi WSW of Ft Ransom
- Reported by
- Law Enforcement
- Coordinates
- 46.470, -98.030
A funnel cloud was spotted near the Ransom County line northwest of Englevale.
Funnel Cloud, Ransom
- When
- June 17, 5:35 PM CST
- Where
- Ransom County, 4.28 mi E of Ft Ransom
- Reported by
- Public
- Coordinates
- 46.520, -97.830
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325179, 325177, 301818.